MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10384
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the valve of the flexor balkin guiding sheath became detached while being removed from the patient.The multi-branch aortic stent implantation procedure had been completed when the event occurred.The sheath was changed to a flexor shuttle guiding sheath and the procedure was successfully completed.Patient sustained a good outcome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a preliminary visual inspection and functional evaluation of the returned device are underway was conducted during the investigation.No issues were found related to the reported complaint.One (1) used kcfw-7.0-38-40-rb-blkn sheath and dilator was received with bio matter present on the valve and the inner dilator handle.Both the inner dilator and sheath are curved.Dilator curve starts at 30 cm from the hub.Sheath curve starts at 27 cm from the separation point.The entire proximal fitting was not attached to the sheath.An attempt to recreate the failure of hub separation was made.The sheath could not be removed from the proximal fitting when pulled gently.After pulling forcefully the sheath separated from the proximal hub.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7723145
Report Number1820334-2018-02192
Device Sequence Number1041045
Product Code DYB
UDI-Device Identifier00827002103849
UDI-Public(01)00827002103849(17)210508(10)8869982
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberG10384
Device Catalogue NumberKCFW-7.0-38-40-RB-BLKN
Device Lot Number8869982
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer09/24/2018
03/23/2020
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/26/2018
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1